Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 15, 2012, 3:58 PM EST. It took effect at Feb 16, 2012, 4:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2012, 3:58 PM EST (20:58 UTC)
- In effect from
- Feb 16, 2012, 4:00 PM EST
- Expired
- Feb 16, 2012, 9:28 PM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
739 WHUS72 KMHX 152058 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EST WED FEB 15 2012 ...STRONG SOUTHERLY FLOW EXPECT THURSDAY NIGHT... LOW PRESSURE WILL SHIFT OFFSHORE THURSDAY NIGHT INCREASING THE SOUTHERLY FLOW ACROSS THE SOUTHERN WATERS...MAINLY SOUTH OF CAPE HATTERAS. AMZ154-156-158-160900- /O.NEW.KMHX.SC.Y.0017.120216T2100Z-120217T0800Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 358 PM EST WED FEB 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 3 AM EST FRIDAY. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS AROUND 25 KT. * SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET ACROSS THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
349 WHUS72 KMHX 160844 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 AM EST THU FEB 16 2012 ...STRONG SOUTHERLY WINDS EXPECTED LATE THIS AFTERNOON INTO TONIGHT... LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TODAY. SOUTHERLY FLOW WILL INCREASE AS AN ASSOCIATED WARM FRONT LIFTS THROUGH THE SOUTHERN COASTAL WATERS...MAINLY SOUTH OF CAPE HATTERAS THIS AFTERNOON AND EVENING. AMZ154-156-158-162100- /O.CON.KMHX.SC.Y.0017.120216T2100Z-120217T0800Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 343 AM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST FRIDAY... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KT AND GUSTY. * SEAS...BUILDING TO 4 TO 6 FEET...MAINLY OVER THE OUTER COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS72 KMHX 162031 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 331 PM EST THU FEB 16 2012 ...STRONG SOUTHERLY WINDS EXPECTED LATE THIS AFTERNOON INTO TONIGHT... LOW PRESSURE WILL MOVE OFFSHORE TONIGHT WITH STRONG SOUTHERLY FLOW INCREASING IN RESPONSE. HIGH PRESSURE WILL START TO BUILD EAST ACROSS THE AREA FRIDAY WITH A SURGE IN NORTHERLY WINDS DEVELOPING THROUGH FRIDAY AFTERNOON. AMZ150-152-170445- /O.NEW.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 331 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...BUILDING 4 TO 6 FEET...MAINLY OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ154-156-158-170445- /O.CON.KMHX.SC.Y.0017.120216T2100Z-120217T0800Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 331 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
554 WHUS72 KMHX 170020 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 720 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY SOUTHERN WATERS THIS EVENING THEN DEVELOPING NORTHERN WATERS FRIDAY... LOW PRESSURE WILL MOVE OFFSHORE TONIGHT WITH GUSTY SOUTHERLY FLOW OVER THE OUTER SOUTHERN WATERS. HIGH PRESSURE WILL START TO BUILD EAST ACROSS THE AREA FRIDAY WITH A SURGE IN NORTHERLY WINDS DEVELOPING THROUGH FRIDAY AFTERNOON ESPECIALLY OVER THE NORTHERN WATERS. AMZ154-156-158-170800- /O.CON.KMHX.SC.Y.0017.000000T0000Z-120217T0800Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 720 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-170930- /O.CON.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 720 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...BUILDING 4 TO 6 FEET...MAINLY OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
998 WHUS72 KMHX 170228 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 928 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY DEVELOPING NORTHERN WATERS FRIDAY... LOW PRESSURE OFFSHORE AND HIGH PRESSURE BUILD ING IN FROM THE WEST WILL LEAD TO GUSTY NORTHERLY WINDS DEVELOPING LATE TONIGHT AND FRIDAY. AMZ154-156-158-170330- /O.CAN.KMHX.SC.Y.0017.000000T0000Z-120217T0800Z/ S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 928 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL CONTINUE TO DIMINISH OVERNIGHT AS WEAK LOW PRESSURE MOVES OFFSHORE. $$ AMZ150-152-171030- /O.CON.KMHX.SC.Y.0018.120217T1200Z-120218T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 928 PM EST THU FEB 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...BUILDING 4 TO 6 FEET...MAINLY OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 3:50 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 15, 3:50 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EST WED FEB 15 2012
.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE THIS EVENING AS A COLD FRONT
APPROACHES FROM THE WEST THURSDAY AND PUSHES OFFSHORE THURSDAY
NIGHT. HIGH PRESSURE RETURNS TO THE REGION FRIDAY AND SATURDAY. A
LOW PRESSURE SYSTEM WILL TRACK ALONG THE COAST ON SATURDAY NIGHT
THROUGH SUNDAY. HIGH PRESSURE ACROSS THE MIDWEST THEN BUILDS
SOUTHEAST OVER THE REGION MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 3 PM WED...HIGH PRESSURE WILL RETREAT OFFSHORE AHEAD OF THE
NEXT STORM SYSTEM PROGGED TO CROSS THE AREA THURSDAY. SOME MID
LEVEL CLOUDS WILL BEGIN TO FILTER INTO THE AREA AS RETURN FLOW
DEVELOPS EARLY THURSDAY MORNING. CLOUDS SHOULD NOT IMPACT LOWS AS
THE TEMPS WILL QUICKLY FALL AFTER SUNSET THIS EVENING. TEMPS WILL
DROP INTO THE MID/UPPER 30S AND 40S ALONG THE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 3 PM WED...A SYSTEM WILL APPROACH EASTERN NC IN THE
MORNING HOURS WITH CEILINGS LOWERING IN RESPONSE TO LOW/MID LEVEL MOISTURE
INFLUX. THE MID/UPPER LEVEL DYNAMICS THAT WILL AID THIS SYSTEM SEEMS
TO SHIFT NORTH OF THE AREA THURSDAY AFTERNOON. THEREFORE...WE WILL
LOOK IN THE LOWEST LEVELS FOR ANY LIFT TO AID IN PRECIPITATION
PRODUCTION. LOOKS AS IF THERE WILL BE PLENTY OF ISENTROPIC LIFT
ASSOCIATED WITH THIS SYSTEM WHICH WILL INSTIGATE PLENTY OF CLOUD
COVER. A SFC LOW WILL DEVELOP JUST TO THE SW AND SHIFT NE ACROSS
THE COASTAL PLAIN THURSDAY AFTERNOON/EVENING LEADING TO SOME LOW
LEVEL CONVERGENCE. ONE THING TO NOTE...IS THAT THE 850MB TROUGH
HANGS BACK A BIT WITH THE NAM...THEREFORE LEADING A WEAKER SFC
FEATURE AND SLIGHTLY LOWER QPF VALUES WHILE THE GFS HAS THE TROUGH
MORE PROGRESSIVE HELPING WITH LIFT ACROSS THE AREA...INCREASING
QPF AMOUNTS. HAVE SIDED WITH THE NAM GIVEN CONSISTENCY WITH A
SPLIT ENERGY SOLUTION. WHILE THERE WILL BE SUFFICIENT
MOISTURE...ABOVE 1" PWAT (WHICH IS ABOVE CLIMO)...THE GULF
MOISTURE STREAM GETS CUT OFF AS THE SFC LOW MOVES OVERHEAD. GIVEN
THIS...QPF WILL BE AROUND OR JUST ABOVE A QUARTER OF AN INCH WITH
HIGHER AMOUNTS POSSIBLE ALONG THE OBX. SPC HAD AN INITIAL SEE
TEXT...BUT HAVE SINCE BACKED OFF GIVEN THE LIMITED CONVECTION
POTENTIAL. THE LIKELYHOOD OF ANY CONVECTION IS LOW WITH THIS TYPE
OF PATTERN-LOW CAPE/MARGINAL SHEAR. IF ANYTHING WAS TO
DEVELOP...IT WOULD BE IN THE FORM OF GUSTY SHOWERS. LOOKING AT THE
VERTICAL ATMOSPHERIC PROFILE...THE LOWER LEVELS ARE SATURATED WITH
THE HIGHEST SHEAR/WINDS TRAPPED ABOVE THE INVERSION IN PLACE.
THEREFORE...WHILE THERE IS MARGINAL SHEAR...IT MAY NOT BE ABLE TO
BE REALIZED GIVEN SUCH LITTLE CAPE. THESE SHOWERS WILL NEED TO BE
QUITE ELEVATED TO GET ANY GUSTS TO COME TO THE SURFACE. THE ONLY
PROFILES THAT LOOKS SEMI-IMPRESSIVE ARE ACROSS THE SOUTHERN CWA.
WHILE LOOKING AT THE SREF AND OTHER MODEL GUIDANCE...SEEMS AS IF
THE CAPE/SHEAR LOOKS MOST IMPRESSIVE OVER THE WATERS THURSDAY
AFTERNOON. THEREFORE HAVE ADDED ISO THUNDER ACROSS THE WATERS.
TEMPS WILL BE TRICKY AS CLOUDS AND PRECIPITATION APPROACH EASTERN
NC UNDER WAA. TEMPS WILL BE SLIGHTLY WARMER THAN WEDNESDAY WITH
60S AREA WIDE...WITH HIGHER TEMPS IN THE SOUTHEASTERN PORTION OF
THE CWA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 PM WED...MAIN AREA OF INTEREST IN THE LONG TERM
CONTINUES TO BE THE STRONG COASTAL STORM THIS COMING WEEKEND.
FOR THUR NIGHT...SHORTWAVE TROUGH AND TRAILING COLD FRONT EXITS THE
AREA BRINGING WITH IT THE RAIN. THE RAIN WILL END OVER INLAND AREAS
DURING THE MID EVENING HOURS...AND EXIT THE OUTER BANKS AND OFFSHORE
WATERS SOMETIME JUST AFTER MIDNIGHT. CLOUDS WILL SCATTER SHORTLY
AFTER AND TEMPS WILL FALL INTO THE LOWER 40S. WEAK CYCLOGENESIS WILL
OCCUR OVER THE COASTAL WATERS WHICH WILL PRODUCE A NORTHERLY BREEZE
PREVENTING TEMPS FROM BOTTOMING OUT AS LOW AS THEY COULD. H85 WINDS
WILL REMAIN WESTERLY ALLOWING FOR A DOWNSLOPING COMPONENT ON FRIDAY
WITH MAX TEMPS SLIGHTLY ABOVE AVERAGE DESPITE THE FRONTAL PASSAGE.
CIRRUS WILL STREAM IN AND THICKEN BEGINNING FRIDAY NIGHT AHEAD OF
THE WEEKEND STORM...THOUGH TEMPS WILL STILL MANAGE TO DROP INTO THE
MID 30S AS WINDS REMAIN LIGHT TO CALM.
CONFIDENCE HAS INCREASED FURTHER FOR THE COASTAL STORM AND NOREASTER
EXPECTED TO HAVE AN IMPACT ON E NC BEGINNING AS EARLY AS SAT
AFTERNOON. THE ECMWF HAS BEEN THE MODEL OF CHOICE WITH THIS
SYSTEM...AS IT HAS SHOWN VERY GOOD RUN-TO-RUN CONSISTENCY OVER THE
LAST TWO DAYS. SOUTHWESTERN CONUS CLOSED LOW WILL EJECT EASTWARD
THROUGH THE DEEP SOUTH DURING THE DAY SAT...WHILE AT THE SAME TIME
NORTHERN STREAM ENERGY PUSHES EAST THROGUH THE MID ATLANTIC REGION.
APPROACHING JET ENERGY ASSOCIATED WITH SOUTHERN TIER LOW WILL LINK
WITH DEPARTING JET MAX OVER THE MID ATLANTIC TO SPUR CYCLOGENESIS
OVER THE SE COASTAL WATERS. LATEST ECMWF IS MOST IMPRESSIVE WITH
THIS SYSTEM...SPURRING BOMBOGENESIS EAST OF CAPE HATTERAS. THIS
SCENARIO IF IT PLAYS OUT WILL PRODUCE NEAR STORM FORCE WINDS OVER
PORTIONS OF THE COASTAL WATERS AND DEFINITE COASTAL FLOODING FOR E
NC. AT THE VERY LEAST...GALES WILL OCCUR WITH MINOR COASTAL
FLOODING. RAIN WILL BEGIN TO SPREAD INTO THE AREA SAT AFTERNOON...AS
SIGNIFICANT ISENTROPIC LIFT OCCURS WITH DEVELOPING COASTAL TROUGH
JUST ON COOL SIDE OF THE H85 BAROCLINIC ZONE. THERMAL GRADIENT WILL
TIGHTEN FURTHER SAT EVENING...WITH PERIODS OF HEAVY RAIN DEVELOPING
WITH STRENGTHENING FGEN. SOMEWHAT OF A BREAK IN THE HEAVY RAIN MAY
OCCUR SOMETIME SUNDAY AS GULF COAST SFC MOVES EAST OVER THE COASTAL
WATERS. THE SYSTEM AS STATED ABOVE WILL UNDERGO DEEPENING THROUGH
SUNDAY...REACHING ITS PEAK INTENSITY SUNDAY NIGHT...WITH ANOTHER
AREA OF HEAVY RAIN POSSIBLE LATE SUNDAY AS VORTICITY ADVECTION AND
Q VECTOR CONVERGENCE INTENSIFY. INDICATIONS ARE THAT AS MUCH AS 2
INCHES OF RAIN OR MORE IS POSSIBLE WITH THIS SCENARIO...WHICH WOULD
BRING MUCH RELIEF TO RAIN STARVED EASTERN NC. P-TYPE LOOKS TO REMAIN
RAIN THROUGHOUT THE EVENT...THOUGH A PERIOD OF NON SIGNIFICANT SNOW
SHOWERS MAY AFFECT THE OBX AS COLD AIR WRAPS AROUND COINCIDENT WITH
UPPER TROUGH EARLY MON MORNING. VERY WINDY CONDITIONS WILL ACCOMPANY
THE DEEPENING LOW SUNDAY EVENING...WITH WIND ADVISORY CONDITIONS
EXPECTED ACROSS COASTAL LOCALES. RESIDENTS ARE URGED TO MONITOR THIS
APPROACHING STORM OVER THE NEXT SEVERAL DAYS AS IMPACT DETAILS ARE
WORKED OUT.
RAIN ABATES SOMETIME LATE SUNDAY NIGHT AS THE LOW PULLS EAST...
THOUGH WINDY CONDITIONS WILL CONTINUE AS THE LOW DEEPENS AND HIGH
PRES APPROACHES...PRODUCING STRONG NORTHERLY WINDS. MOSTLY SUNNY
SKIES EXPECTED FOR MON THROUGH TUE AS HIGH BUILDS IN. NEXT STORM
SYSTEM COULD AFFECT THE AREA AS EARLY AS LATE TUE NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY AFTERNOON/...
AS OF 1 PM WED...EXPECT VFR CONDITION THROUGHOUT THE TAF PERIOD. HIGH
PRESSURE WILL CONTINUE TO BUILD IN...BRINGING CLEAR SKIES AND
LIGHT WINDS FROM THE NORTH. TONIGHT...HIGH PRESSURE WILL MOVE
OFFSHORE AS APPROACHING SHORTWAVE WILL MOVE TO THE NORTH OF THE
AREA...BRINGING AN INCREASE OF MID TO HIGH CLOUDS TO ALL TAF
SITES. WINDS WILL BECOME LIGHT/CALM TONIGHT AND WITH MID AND HIGH
CLOUDS FOG DEVELOPMENT WILL BE LIMITED...BUT COULD SEE SOME LIGHT
PATCHY FOG. BY TOMORROW MORNING...ALL TAF SITES WILL BE OVERCAST
WITH SOUNDING MODELS INDICATING CEILING HEIGHTS OF 4KFT WITH A
MENTION OF VICINITY SHOWERS AFTER 15Z.
LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 315 PM WED...RAIN WILL EXIT E NC THUR NIGHT...THOUGH IFR
CONDITIONS ARE POSSIBLE. LOW STRATUS AND FOG MAY PRODUCE IFR
CONDITIONS AS BOUNDARY LAYER MOISTURE FROM THURSDAY RAINS GET
TRAPPED BELOW FRONTAL INVERSION. SKIES SCATTER ON FRIDAY AS HIGH
PRESSURE BUILDS IN. A WET AND BREEZY WEEKEND EXPECTED AS RAIN MOVES
IN AS EARLY AS SAT AFTERNOON. THIS EVENT WILL BE PROLONGED WITH IFR
CONDITIONS EXPECTED THROUGH THE WEEKEND AS A NOREASTER DEVELOPS OFF
THE NC COAST.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY AFTERNOON/
AS OF 3 PM WED...HIGH PRESSURE WILL MOVE OFFSHORE THIS EVENING
HELPING TO SUPPRESS THE NORTHERLY SURGE OBSERVED ACROSS THE WATERS
AND OBX. WAVES HAVE COME UP SLIGHTLY IN RESPONSE TO THE SURGE
AROUND 2-3FT...SUBSIDING SLIGHTLY OVERNIGHT. WINDS WILL VEER
TONIGHT AROUND 5-10 KTS INCREASING 10-15 KTS THURSDAY MORNING. AS
THE SFC LOW APPROACHES FROM THE SW...SELY FLOW WILL INCREASE
BETWEEN 15-20KTS WITH GUSTS AROUND 25KTS ACROSS THE SOUTHERN
WATERS. WAVES WILL SLOWLY INCREASE THURSDAY AFTERNOON WITH THE
MOST OUTER WATERS GETTING CLOSE TO 6FT. THEREFORE...HAVE ADDED A
SCA FROM 21Z THURSDAY THROUGH 06Z FRIDAY SOUTH OF CAPE HATTERAS.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 315 PM WED...SCA CONDITIONS WILL END OVER THE S/CENTRAL WATERS
BY 09Z AS WINDS TURN W TO NW BEHIND THE DEPARTING COLD FRONT. WEAK
CYCLOGENESIS OCCURS OVER THE COASTAL WATERS ON FRIDAY WITH NORTHERLY
WINDS STRENGTHENING BEHIND THE DEPARTING LOW. SCA WINDS LOOK
PROBABLE FOR THE NORTHERN AND CENTRAL WATERS AND SEAS BUILD TO 6
FEET HERE. THE WINDS WILL DIMINISH TOWARDS EVENING AS HIGH PRES
BUILDS IN.
CONFIDENCE INCREASING FOR A STRONG COASTAL STORM TO AFFECT E NC
WATERS SAT NIGHT INTO SUN NIGHT. AT THE VERY LEAST...GALE FORCE
WINDS WILL AFFECT THE E NC WATERS...THOUGH POTENTIAL RAPID
DEEPENING...AS INDICATED BY THE LATEST ECMWF MODEL...WHICH HAS BEEN
MOST CONSISTENT WITH THE HANDLING OF THIS SYSTEM...COULD BRING NEAR
STORM FORCE WINDS TO PORTIONS OF THE WATERS. DETAILS HAVE YET TO BE
WORKED OUT ON THE EXACT TIMING OF STRONGEST WINDS AND HIGHEST
SEAS...BUT IT APPEARS THAT CONDITIONS WILL BE AT THEIR WORST BETWEEN
LATE SUN AFTERNOON THROUGH THE OVERNIGHT HOURS SUNDAY. MARINERS ARE
URGED TO CONTINUE TO MONITOR THIS DEVELOPING STORM.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 3 AM EST FRIDAY FOR
AMZ154-156-158.
&&
SYNOPSIS...BTC
NEAR TERM...LEP
SHORT TERM...LEP
LONG TERM...DAG/TL
AVIATION...TL/BM
MARINE...TL/LEPHazardous weather outlook, Feb 15, 3:52 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EST WED FEB 15 2012 NCZ029-044>047-079>081-090>095-098-103-104-162100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 352 PM EST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COASTAL STORM IS EXPECTED TO IMPACT EASTERN NORTH CAROLINA THIS WEEKEND. A PROLOGED PERIOD OF RAIN...HEAVY AT TIMES...ALONG WITH STRONG WINDS...ARE EXPECTED. COASTAL FLOODING AND POTENTIALLY DAMAGING WINDS MAY AFFECT COASTAL AREAS. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO OVER THE NEXT SEVERAL DAYS ON THIS DEVELOPING WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.